Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 537, NWS Jackson, MS

July 6, 2001Lincoln County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 6, 2001, 5:40 PM CDT for Lincoln County, Mississippi. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 6, 2001, 5:40 PM CDT (22:40 UTC)
Expired
Jul 6, 2001, 6:15 PM CDT
In force
35 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Lincoln County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.7 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2001-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2187 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2001-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2187 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
778 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 062241
SVRJAN

MSC085-062315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
540 PM CDT FRI JUL 6 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI

* UNTIL 615 PM CDT

* AT 540 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A SEVERE THUNDERSTORM 5 MILES NORTH OF BOGUE CHITTO...OR ABOUT 6 
  MILES SOUTH OF BROOKHAVEN...MOVING SOUTHWEST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL...
  BE NEAR NORTHWEST BOGUE CHITTO AT 550 PM CDT

HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES.

LAT...LON 3150 9033 3163 9048 3149 9064 3136 9062
          3135 9048

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:35 PM CDT, 2 hours 5 minutes earlier.

Area forecast discussion, Jul 6, 3:35 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
335 PM CDT FRI JUL 6 2001

ALL MODELS ARE IN AGREEMENT ON THE EXPANSION OF A 597 DM CENTRAL US
RIDGE EASTWARD ACROSS THE LOWER MS VALLEY REGION THROUGH THIS
WEEKEND...RESULTING IN LESS AFTN/EVENING CONVECTION AND INCREASING
AFTN HEAT HUMIDITY.

CURRENTLY...WIDELY SCATTERED TSTM ACTIVITY IS FIRING THIS AFTERNOON
IN HIGH CONVECTIVE ENERGY ENVIRONMENT ACROSS THE FORECAST
AREA...WITH CAPES CURRENTLY RUNNING 4000 TO 5000 J/KG. IN ADDITION
WINFIELD LA PROFILER SHOWING MARKED INCREASE IN MID/UPPER LEVEL WIND
FIELD AIDING ORGANIZED TSTM DEVELOPMENT OVER CNTRL LA. TO THIS
POINT...TSTM ORGANIZATION NOT OCCURING OVER IMMEDIATE FORECAST AREA
AND ISOLATED TO WIDELY SCATTERED COVERAGE AT BEST IS EXPECTED DURING
EARLY EVENING HOURS.

FOR SATURDAY THRU SUNDAY NIGHT...AS MENTIONED SENSIBLE HEAT AND
HUMIDITY WILL INCREASE. EXPECT SAT TO BE HOTTEST OF TWO DAYS GIVEN
EXPECTED LESSER CLOUD DEVELOPMENT. WILL HEADLINE ZONES WITH HEAT
INDEX VALUES EXPECTED AROUND 105 SAT. A SLIGHT INCREASING IN DEEP
MOISTURE CONTENT EXPECTED SUNDAY AND SHOULD BE ENOUGH TO TRIGGER
ISOLATED AFTN/EVENING TSTMS MOST PLACES...ESPECIALLY IN SOUTHERN
ZONE GROUPINGS WHERE ENHANCEMENT FROM SEA BREEZE FRONT WILL BE
POSSIBLE MAKING COVERAGE A LITTLE BETTER. OVERALL...500 MB
TEMPS ~-5 DEG C WILL LIMIT CONVECTION.

IN THE EXTENDED...12Z AVN/UKMET ARE CONSISTENT IN BRINGING A
SIGNIFICANT MID LEVEL SHORTWAVE AROUND EASTERN SIDE OF SOUTH CENTRAL
US RIDGE AND INTO THE LOWER MS VALLEY REGION...BUT THEY ARE A LITTLE
SLOWER THAN PREVIOUS RUNS...INCLUDING 00Z MRF. IF AVN DETAILS ARE
REALIZED...THERE COULD BE A HEFTY ROUND OF CONVECTION AHEAD OF
BACK-DOOR SFC FRONT TUES AFTN/EVENING...AS PRECIPITABLE WATER VALUES
DROP FROM 2+ INCHES TO <1 INCH. OTHERWISE...TEMPS SHOULD CONTINUE TO
AVERAGE A LITTLE ABOVE JULY AVGS AND EXPECT TYPICAL SUMMERTIME :
CONVECTIVE REGIME MID/LATE WEEK.

JAN 72/98/74/97/75 11-11
MEI 69/97/72/96/75 11-11

.JAN...
MS...NONE.
LA...NONE.
AR...NONE.

43

In the hours before

Special weather statement, Jul 6, 3:28 PM CDT, 2 hours 12 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
071200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
328 PM CDT FRI JUL 06 2001

...THUNDERSTORMS...
WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE THIS AFTERNOON OVER
EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF
MISSISSIPPI. THE GREATEST COVERAGE OF STORMS WILL BE ROUGHLY
ALONG AND SOUTH OF INTERSTATE 20. WIDESPREAD SEVERE WEATHER IS
NOT EXPECTED...BUT A FEW STORMS MAY PRODUCE ISOLATED WIND DAMAGE
THROUGH EARLY EVENING. THE  STORMS WILL WEAKEN AFTER SUNSET...AND
DISSIPATE BEFORE MIDNIGHT.

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IS NOT LIKELY THIS AFTERNOON.

...SEASONAL THREATS...
HEAT INDICES WILL REMAIN NEAR OR ABOVE 105 DEGREES IN AND NEAR
THE MISSISSIPPI DELTA REGION THIS AFTERNOON...GENERALLY ALONG AND
WEST OF A LINE FROM NATCHEZ TO GRENADA. TEMPERATURES WILL COOL
AFTER SUNSET...AND THE HEAT INDEX SHOULD FALL BELOW 100 DEGREES
BY 9 PM. IF YOU MUST BE OUTDOORS THIS AFTERNOON...WEAR
LIGHTWEIGHT LIGHT COLORED CLOTHES...DRINK PLENTY OF WATER...AND
GET IN THE SHADE FREQUENTLY IF POSSIBLE.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 7:21 PM CDTSevere Thunderstorm WarningJANWinston24 min
Jul 5, 7:42 PM CDTSevere Thunderstorm WarningJANKemper, Noxubee33 min
Jul 5, 9:02 PM CDTSevere Thunderstorm WarningJANChoctaw28 min
Jul 5, 9:29 PM CDTSevere Thunderstorm WarningJANChoctaw31 min
Jul 6, 5:09 PM CDTSevere Thunderstorm WarningJANLincoln36 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.